Alert archive / Iowa / Wind Chill Warnings in 2022

Wind Chill Warning 1, NWS Quad Cities, IA

January 25, 20227 counties in Iowa

NWS Quad Cities, IA issued this wind chill warning at Jan 25, 2022, 1:31 PM CST for 7 counties in Iowa. It took effect at Jan 25, 2022, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2022, 1:31 PM CST (19:31 UTC)
In effect from
Jan 25, 2022, 9:00 PM CST
Expired
Jan 26, 2022, 12:00 PM CST
In force
15 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS43 KDVN 251931
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
131 PM CST Tue Jan 25 2022

IAZ040>042-051>054-260345-
/O.NEW.KDVN.WC.W.0001.220126T0300Z-220126T1800Z/
/O.EXT.KDVN.WC.Y.0006.000000T0000Z-220126T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, and Maquoketa
131 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 35 below zero. For the 
  Wind Chill Advisory, very cold wind chills. Wind chills as low 
  as 25 below zero.

* WHERE...Portions of east central and northeast Iowa.

* WHEN...For the Wind Chill Warning, from 9 PM this evening to 
  noon CST Wednesday. For the Wind Chill Advisory, until 9 PM 
  CST this evening.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Wind chills will be warmer than 20 below in
  many areas this afternoon before dropping below with sunset. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ063>068-076-077-ILZ009-015-260345-
/O.EXT.KDVN.WC.Y.0006.000000T0000Z-220126T1500Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Whiteside-Rock Island-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, 
Sterling, Moline, and Rock Island
131 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below 
  zero.

* WHERE...Portions of east central and southeast Iowa and 
  northwest Illinois.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Wind chills will be warmer than 20 below in
  many areas this afternoon before dropping below with sunset. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
260345-
/O.CON.KDVN.WC.Y.0007.220126T0200Z-220126T1500Z/
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henry IL-
Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-
Clark-
Including the cities of Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Geneseo, Princeton, 
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
131 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills of 15 to 25
  below zero. 

* WHERE...Portions of northeast Missouri, southeast Iowa and 
  north central, northwest and west central Illinois.

* WHEN...From 8 PM this evening to 9 AM CST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Wind chills will be warmer than 20 below in
  many areas this afternoon before dropping below with sunset. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

ILZ001-002-007-260345-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-220126T1800Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
131 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below 
  zero.

* WHERE...Stephenson, Jo Daviess and Carroll Counties.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Wind chills will be warmer than 20 below in
  many areas this afternoon before dropping below with sunset. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

www.weather.gov/dvn
4 follow-up statements
246 
WWUS43 KDVN 260235
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
835 PM CST Tue Jan 25 2022

IAZ040>042-051>054-261045-
/O.EXP.KDVN.WC.Y.0006.000000T0000Z-220126T0300Z/
/O.CON.KDVN.WC.W.0001.220126T0300Z-220126T1800Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, and Maquoketa
835 PM CST Tue Jan 25 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 35 below zero.

* WHERE...Portions of east central and northeast Iowa.

* WHEN...For the Wind Chill Warning, from 9 PM this evening to 
  noon CST Wednesday. For the Wind Chill Advisory, until 9 PM 
  CST this evening.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

IAZ063>068-076-077-ILZ009-015-261045-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-220126T1500Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Whiteside-Rock Island-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, 
Sterling, Moline, and Rock Island
835 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below 
  zero.

* WHERE...Portions of east central and southeast Iowa and 
  northwest Illinois.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
261045-
/O.CON.KDVN.WC.Y.0007.000000T0000Z-220126T1500Z/
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henry IL-
Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-
Clark-
Including the cities of Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Geneseo, Princeton, 
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
835 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills of 15 to 25 
  below zero.

* WHERE...Portions of northeast Missouri, southeast Iowa and 
  north central, northwest and west central Illinois.

* WHEN...From 8 PM this evening to 9 AM CST Wednesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

ILZ001-002-007-261045-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-220126T1800Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
835 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below 
  zero.

* WHERE...Stephenson, Jo Daviess and Carroll Counties.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

www.weather.gov/dvn
633 
WWUS43 KDVN 260927
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
327 AM CST Wed Jan 26 2022

IAZ040>042-051>054-261730-
/O.CON.KDVN.WC.W.0001.000000T0000Z-220126T1800Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, and Maquoketa
327 AM CST Wed Jan 26 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Portions of east central and northeast Iowa.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

IAZ063>068-076-077-ILZ009-015-261500-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-220126T1500Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Whiteside-Rock Island-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, 
Sterling, Moline, and Rock Island
327 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of east central and southeast Iowa and 
  northwest Illinois.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
261500-
/O.CON.KDVN.WC.Y.0007.000000T0000Z-220126T1500Z/
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henry IL-
Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-
Clark-
Including the cities of Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Geneseo, Princeton, 
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
327 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Portions of northeast Missouri, southeast Iowa and 
  north central, northwest and west central Illinois.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

ILZ001-002-007-261730-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-220126T1800Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
327 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Stephenson, Jo Daviess and Carroll Counties.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

www.weather.gov/dvn
502 
WWUS43 KDVN 261453
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
853 AM CST Wed Jan 26 2022

IAZ063>068-076-077-ILZ009-015-261600-
/O.EXP.KDVN.WC.Y.0006.000000T0000Z-220126T1500Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Whiteside-Rock Island-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, 
Sterling, Moline, and Rock Island
853 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Temperatures will continue rising into the single digits above
zero this morning, along with light winds. Wind chills will no
longer pose a hazard so the wind chill advisory will be allowed to
expire at 9 am.

$$

IAZ078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
261600-
/O.EXP.KDVN.WC.Y.0007.000000T0000Z-220126T1500Z/
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henry IL-
Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-
Clark-
Including the cities of Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Geneseo, Princeton, 
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
853 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Temperatures will continue rising into the single digits above
zero this morning, along with light winds. Wind chills will no
longer pose a hazard so the wind chill advisory will be allowed to
expire at 9 am.

$$

IAZ040>042-051>054-261800-
/O.CON.KDVN.WC.W.0001.000000T0000Z-220126T1800Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, and Maquoketa
853 AM CST Wed Jan 26 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Portions of east central and northeast Iowa.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

ILZ001-002-007-261800-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-220126T1800Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
853 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Stephenson, Jo Daviess and Carroll Counties.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
Haase
www.weather.gov/dvn
400 
WWUS43 KDVN 261749
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1149 AM CST Wed Jan 26 2022

IAZ040>042-051>054-261900-
/O.EXP.KDVN.WC.W.0001.000000T0000Z-220126T1800Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, and Maquoketa
1149 AM CST Wed Jan 26 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

With temperatures rising through the single digits above zero into
the afternoon, the threat for hazardous wind chills has ended.
Therefore, the wind chill warning will be allowed to expire at noon.

$$

ILZ001-002-007-261900-
/O.EXP.KDVN.WC.Y.0006.000000T0000Z-220126T1800Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
1149 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

With temperatures rising through the single digits above zero into
the afternoon, the threat for hazardous wind chills has ended.
Therefore, the wind chill advisory will be allowed to expire at noon.

$$
Haase
www.weather.gov/dvn

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill warning went out at Jan 25, 11:08 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 25, 11:08 AM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1108 AM CST Tue Jan 25 2022

...18Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 300 AM CST Tue Jan 25 2022

06z data has the arctic high over the northern Plains while a cold
front ran from the Mid-Atlantic region into the southern Plains. Dew
points were at or below zero from the western Great Lakes into the
northern Plains. Dew points were above zero from the eastern Great
Lakes into the central Plains.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CST Tue Jan 25 2022

CHANGES: The current wind chill advisory has been extended until 12
PM Wednesday. Parts of this advisory 'might' be upgraded to a
warning later today.

NEW: A second wind chill advisory has been issued from 8 PM tonight
until 9 AM Wednesday for areas south of a line from Tampico, IL to
Sigourney, IA.

Dry but very cold conditions will be seen today through tonight as
arctic high pressure moves through the Midwest. Lows tonight may
approach records in some locations. Refer to the climate section for
specific information.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 300 AM CST Tue Jan 25 2022

Wednesday

Main Message: Bitterly cold conditions are expected early in the
morning with temperatures in the single digits and teens below
zero, and even some pockets of 20 below or colder in the north and
northwest.

A Wind Chill Advisory is in effect for the entire area, dropping
off at 9 AM in the counties south of the I-80 corridor and at 12
PM for counties roughly along and north of I-80. Parts of the
advisory may need to be upgraded to a Wind Chill Warning with
values close to 30 below zero. However, since winds will be light,
confidence is too low to go with a warning at this stage.

After such a cold start to the day, temperatures will be slow to
recover, only reaching the single digits and teens by the
afternoon. Wind chills will improve significantly though, with
values "warming" to the single digits above and below zero.
Increasing southerly winds will lead to rising temperatures
into the teens to low 20s overnight.

Thursday and Friday

A brief warm up is forecast for Thursday with highs in the 30s.
An arctic front will pass through during the afternoon/evening
and may be accompanied by flurries or patchy light snow, but
moisture looks fairly limited. Behind the front, temperatures will
fall below normal again with highs in the teens to low 20s on
Friday and lows in the single digits above and below zero Friday
night.

Saturday through Monday

The forecast is dry for this upcoming weekend into early next
week as significant 500mb height rises overspread the Midwest.
After temperatures in the 20s Saturday, the model blend has values
reaching the mid 30s to low 40s south of I-80 by next Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1105 AM CST Tue Jan 25 2022

VFR conditions expected through the period, as a ridge of surface high
pressure traverses the region. NW winds 6-12 kts will become
light and variable tonight, then shift from S/SW Wednesday and
increase 6-12 kts toward 18z.

&&

.CLIMATE...
ISSUED AT 300 AM CST Tue Jan 25 2022

Record Lows for January 26...

Moline.........-22 in 2019
Cedar Rapids...-18 in 1936 and previous years
Dubuque........-20 in 2019 and previous years
Burlington.....-15 in 1904

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Chill Advisory until noon CST Wednesday for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Keokuk-Linn-Muscatine-Scott-Washington.

     Wind Chill Advisory from 8 PM this evening to 9 AM CST Wednesday
     for Des Moines-Henry IA-Jefferson-Lee-Louisa-Van Buren.

IL...Wind Chill Advisory until noon CST Wednesday for Carroll-Jo
     Daviess-Rock Island-Stephenson-Whiteside.

     Wind Chill Advisory from 8 PM this evening to 9 AM CST Wednesday
     for Bureau-Hancock-Henderson-Henry IL-McDonough-Mercer-
     Putnam-Warren.

MO...Wind Chill Advisory from 8 PM this evening to 9 AM CST Wednesday
     for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...McClure
CLIMATE...08
Hazardous weather outlook, Jan 25, 5:27 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
527 AM CST Tue Jan 25 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261130-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
527 AM CST Tue Jan 25 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Dangerous wind chills of 20 to 30 below zero will be seen today
north of a Sigourney, Iowa to Tampico, Illinois line.

Tonight into Wednesday dangerous wind chills of 20 to 30 below
zero will be seen across the entire area.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Wednesday night into Thursday wind chills of zero to 10 below are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:27 AM CSTWind Chill AdvisoryDVNDes Moines, Henry, Jefferson, Lee, Louisa, Van Buren30 hr

Nearby

Wind Chill Warnings in Iowa, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.